Stability of Discrete-Time Jackson Networks with Batch Movements

  • Masakiyo Miyazawa
Conference paper
Part of the Lecture Notes in Statistics book series (LNS, volume 117)


We introduce a discrete-time Jackson network with batch movements. Not more than one node simultaneously completes service, but arbitrary sizes of batch arrivals, departures and transfers are allowed under a Markovian routing of batches including changes of their sizes. This model corresponds with the continuous-time network work with batch movements studied by Miyazawa and Taylor [11], but needs a care for the discrete-time setting. It is shown that the stationary joint distribution of queue length vector is stochastically bounded by a product of geometric distributions under the stability condition. Its improvements and tightness are discussed. We also provide an algorithm to calculate the decay rates of the geometric distributions, which answers the stability of the network as well.


Time Slot Batch Size Geometric Distribution Queueing System Batch Arrival 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Boucherie, R.J. and van Dijk N.M., Product forms for queueing networks with state-dependent multiple job transitions, Adv. Appl. Prob. 23 (1991), 152–187.MATHCrossRefGoogle Scholar
  2. [2]
    Chang, C.S., Stability, queue length and delay of deterministic and stochastic queueing networks, IEEE Trans. Autom. Cont. 39 (1994), 913–931.MATHCrossRefGoogle Scholar
  3. [3]
    Chang, C.S., Sample path large deviations and intree networks, Queueing Systems 20 (1995), 7–36.MATHCrossRefGoogle Scholar
  4. [4]
    Chao, X. and Miyazawa, M., A Probabilistic Decomposition Approach to Quasi-Reversibility and Its Applications in Coupling of Queues, preprint, 1996.Google Scholar
  5. [5]
    Gelenbe, E. and Schassberger, R., Stability of product form G-network, Probability in the Engineering and Informational Sciences 6 (1992), 271–276.MATHCrossRefGoogle Scholar
  6. [6]
    Henderson, W. and Taylor, P.G., Product form in networks of queues with batch arrivals and batch services, Queueing Systems 6 (1990), 71–88.MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    Kelly, F.P., Reversibility and Stochastic Networks, John Wiley & Sons, New York, 1979.MATHGoogle Scholar
  8. [8]
    Kelly, F.P., Effective bandwidths at multi-class queues Queueing Systems 9 (1991), 5–16.MATHCrossRefGoogle Scholar
  9. [9]
    Kingman, J.F.C. Inequalities in the theory of queues, J. Roy. Statist. Soc. B. 32 (1970), 102–110.MathSciNetMATHGoogle Scholar
  10. [10]
    Miyazawa, M., On the characterization of departure rules for discrete-time queueing networks with batch movements and its applications, Queueing Systems 18 (1994), 149–166.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    Miyazawa, M. and Taylor, P.G., A geometric product-form distribution for a queueing network with nonstandard batch arrivals and batch transfers, preprint, 1995.Google Scholar
  12. [12]
    Serfozo, R.F., Queueing networks with dependent nodes and concurrent movements, Queueing Systems 13 (1993), 143–182.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag New York, Inc. 1996

Authors and Affiliations

  • Masakiyo Miyazawa

There are no affiliations available

Personalised recommendations